MAUDE Adverse Event Report: NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER

NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER
Model Number 420.1
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloons were immersed in a body temperature bath and incrementally.Inflated until they burst.The inner balloon did not burst until 17 atm, which is well above the labeled rbp of 5 atm.The outer balloon did not burst until 15 atm, which is also well above the labeled rated burst pressure of 9 atm.The bib was being used to expand a palmaz xl stent which is an off label use of this device in the u.S.Since the bib is only indicated for stent placement of the cp stent and g-armor stent.The stent being used is also only approved for biliary applications and it was being used in the rvot, which is another off label use.The palmaz xl device is only rated for a diameter of 10mm.The physician mounted it on this 22mm balloon.The palmaz stent is known to have sharp edges, and with the stent being expanded to more than double its rated size, those sharp edges may have put additional pressure on the balloon when it was being expanded.There were already previous stents as well as a melody valve in place where this additional stent was being expanded.
 
Event or Problem Description
Balloon rupture.

Brand Name
BIB CATHETER
Common Device Name
STENT PLACEMENT CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key15300016
Report Number1318694-2022-00010
Device Sequence Number2407285
Product Code NVM
UDI-Device Identifier04046964900235
UDI-Public04046964900235
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160889
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420.1
Device Catalogue NumberBB064
Device Lot NumberBIB-11960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexMale
Patient Weight107 KG